Alert archive / New York / High Wind Watches in 2013

High Wind Watch 2, NWS Albany, NY

October 30, 2013Fulton County, Hamilton County, Herkimer County, New York

NWS Albany, NY issued this high wind watch at Oct 30, 2013, 3:38 PM EDT for Fulton County, Hamilton County, Herkimer County, New York. It took effect at Oct 31, 2013, 11:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 30, 2013, 3:38 PM EDT (19:38 UTC)
In effect from
Oct 31, 2013, 11:00 PM EDT
Expired
Oct 31, 2013, 4:26 AM EDT
In force
Issued by
NWS Albany, NY

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 94 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WWUS71 KALY 301938
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT WED OCT 30 2013


NYZ032-033-038-082-310345-
/O.NEW.KALY.HW.A.0002.131101T0300Z-131101T2000Z/
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...NORTHVILLE...MAYFIELD
338 PM EDT WED OCT 30 2013

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON.

* LOCATIONS...HERKIMER...HAMILTON AND NORTHERN FULTON COUNTIES.

* HAZARDS...STRONG TO POTENTIALLY DAMAGING SOUTH TO SOUTHWEST WINDS.

* WINDS...SOUTH TO SOUTHWEST AT 25 TO 35 MPH...WITH POSSIBLE GUSTS
  UP TO 60 MPH.

* TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
  LATE THURSDAY NIGHT...THEN SHIFT INTO THE SOUTHWEST TO WEST WITH
  A COLD FRONTAL PASSAGE LATE FRIDAY MORNING. THE BEST CHANCE FOR
  WIND GUSTS REACHING 60 MPH WILL BE JUST AHEAD OF...AND WITH THE
  COLD FRONTAL PASSAGE LATE FRIDAY MORNING THROUGH EARLY FRIDAY
  AFTERNOON.

* IMPACTS...DOWNED TREES AND POWER LINES MAY LEAD TO SCATTERED
  POWER OUTAGES. STRONG WINDS WILL ALSO MAKE FOR DIFFICULT
  DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
837 
WWUS71 KALY 302116
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
516 PM EDT WED OCT 30 2013

NYZ032-033-038-082-311000-
/O.CON.KALY.HW.A.0002.131101T0300Z-131101T2000Z/
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...NORTHVILLE...MAYFIELD
516 PM EDT WED OCT 30 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON...

* LOCATIONS...HERKIMER...HAMILTON AND NORTHERN FULTON COUNTIES.

* HAZARDS...STRONG TO POTENTIALLY DAMAGING SOUTH TO SOUTHWEST 
  WINDS.

* WINDS...SOUTH TO SOUTHWEST AT 25 TO 35 MPH...WITH POSSIBLE 
  GUSTS UP TO 60 MPH.

* TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 
  MPH LATE THURSDAY NIGHT...THEN SHIFT INTO THE SOUTHWEST TO 
  WEST WITH A COLD FRONTAL PASSAGE LATE FRIDAY MORNING. THE BEST 
  CHANCE FOR WIND GUSTS REACHING 60 MPH WILL BE JUST AHEAD OF...
  AND WITH THE COLD FRONTAL PASSAGE LATE FRIDAY MORNING THROUGH 
  EARLY FRIDAY AFTERNOON.

* IMPACTS...DOWNED TREES AND POWER LINES MAY LEAD TO SCATTERED 
  POWER OUTAGES. STRONG WINDS WILL ALSO MAKE FOR DIFFICULT 
  DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
366 
WWUS71 KALY 310826
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
426 AM EDT THU OCT 31 2013

NYZ032-033-038-082-311730-
/O.UPG.KALY.HW.A.0002.131101T0300Z-131101T2000Z/
/O.NEW.KALY.HW.W.0003.131101T0600Z-131101T2200Z/
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...NORTHVILLE...MAYFIELD
426 AM EDT THU OCT 31 2013

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...HERKIMER...HAMILTON AND NORTHERN FULTON COUNTIES.

* HAZARDS...DAMAGING SOUTH TO SOUTHWEST WINDS.

* WINDS...SOUTH TO SOUTHWEST AT 25 TO 35 MPH...WITH GUSTS UP TO
  60 MPH.

* TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE
  TONIGHT...THEN SHIFT INTO THE SOUTHWEST TO WEST WITH A COLD
  FRONTAL PASSAGE LATE FRIDAY MORNING INTO AFTERNOON. THE
  POTENTIAL FOR DAMAGING WINDS WILL CONTINUE THROUGH FRIDAY
  AFTERNOON.

* IMPACTS...DOWNED TREES AND POWER LINES MAY LEAD TO SCATTERED
  POWER OUTAGES. STRONG WINDS WILL ALSO MAKE FOR DIFFICULT DRIVING
  IN HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this high wind watch went out at Oct 30, 1:20 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Oct 30, 1:20 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
120 PM EDT WED OCT 30 2013

.SYNOPSIS...
A WEAK UPPER LEVEL DISTURBANCE WILL CROSS THE REGION INTO THIS
MORNING...BRINGING ISOLATED TO SCATTERED RAIN AND SNOW SHOWERS
MAINLY OVER THE HIGHER ELEVATIONS. A MORE SIGNIFICANT STORM SYSTEM
WILL IMPACT THE REGION LATE IN THE WEEK...AS A STRONG AREA OF LOW
PRESSURE TRACKS ACROSS SOUTHERN CANADA BRINGING WIDESPREAD RAIN AND
WIND TO THE AREA THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 115 PM EDT...THE UPPER LEVEL DISTURBANCE...AND ACCOMPANYING
SPOTTY LIGHT PRECIPITATION HAVE MOVED MAINLY EAST OF THE
REGION...WITH ANY LINGERING PATCHES OF DRIZZLE AND/OR FLURRIES
CONFINED TO SW VT BASED ON RECENT RADARS...AND SHOULD BE ENDING
WITHIN THE NEXT 1-2 HOURS.

ELSEWHERE...SOME PATCHES OF CLEARING HAVE DEVELOPED...WITH A
GENERAL THINNING OF THE LOWER CLOUDS OCCURRING IN MOST AREAS.
HOWEVER...ENOUGH CLOUD COVER PERSISTS TO ALLOW FOR MOSTLY CLOUDY
SKIES TO OCCUR IN MANY AREAS EARLY THIS AFTERNOON...TRENDING TO
PARTLY SUNNY BY MID TO LATE AFTERNOON. SINCE THE CLEARING IS
OCCURRING LATER THAN PREVIOUSLY INDICATED...HAVE LOWERED FORECAST
MAX TEMPS IN MOST AREAS BY ABOUT 3 DEGREES...WITH GENERALLY MID TO
UPPER 40S EXPECTED WITHIN THE HUDSON RIVER VALLEY FROM ALBANY
NORTH...AND GENERALLY UPPER 40S TO LOWER 50S TO THE SOUTH. SOME
ISOLATED AREAS ACROSS THE MID HUDSON VALLEY/SE CATSKILLS COULD
REACH THE MID 50S WHERE BREAKS IN THE CLOUDS ARE MORE PREVALENT.
ACROSS HIGHER ELEVATIONS...PARTICULARLY WITHIN THE SOUTHERN
ADIRONDACKS...MAX TEMPS WILL LIKELY ONLY REACH THE LOWER/MID 40S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
TONIGHT SOME RIDGING ALOFT WILL TAKE PLACE...AS SURFACE HIGH
PRESSURE CONTINUES TO MOVE AWAY FROM THE EASTERN SEABOARD. A WARM
FRONT WILL APPROACH FROM THE OHIO VALLEY...RESULTING IN INCREASING
CLOUDS BY DAYBREAK THURSDAY. TEMPERATURES WILL BE MILDER THAN RECENT
NIGHTS.

HALLOWEEN LOOKS TO BE A CLOUDY AND SOMEWHAT WET DAY ACROSS THE
REGION...AS THE WARM FRONT PROGRESSES NORTHWARD INTO THE AREA AND
ISENTROPIC LIFT INCREASES ON THE 295K SURFACE. QPF LOOKS TO BE
RELATIVELY LIGHT...BUT THERE IS EXPECTED TO BE AN AREAL INCREASE IN
SHOWERS DURING THE AFTERNOON AND EVENING. WILL MENTION LIKELY TO
CATEGORICAL POPS BY EVENING FOR MUCH OF THE AREA...ALTHOUGH THE
SHOWER ACTIVITY COULD BE MORE INTERMITTENT FROM AROUND SOUTHERN
DUTCHESS COUNTY EASTWARD TO LITCHFIELD CT. IT WILL AT LEAST BE
MILD...ESPECIALLY COMPARED TO RECENT DAYS WITH TEMPS IN THE MID 50S
TO LOWER 60S EVEN INTO THE EVENING HOURS AS A SOUTHERLY BREEZE
INCREASES.

LATE THURSDAY NIGHT INTO FRIDAY MORNING...A POWERFUL LOW PRESSURE
SYSTEM WILL DEEPEN RAPIDLY OVER THE UPPER GREAT LAKES INTO SOUTHEAST
CANADA IN RESPONSE TO A STRONG UPPER LEVEL TROUGH LIFTING
NORTHEASTWARD ACROSS THE MIDWEST. MODEL GUIDANCE IN RELATIVELY GOOD
AGREEMENT WITH THE TRACK AND STRENGTH OF THIS SYSTEM...SHOWING A
970-975 MB SURFACE CYCLONE TRACKING NORTHEASTWARD INTO CENTRAL
QUEBEC ON FRIDAY...WITH A TRAILING OCCLUDED FRONT CROSSING OUR AREA
FRIDAY MORNING.

AS IS TYPICALLY SEEN WITH SUCH A STRONG STORM...THE WIND FIELD ALOFT
IS FORECAST TO BE QUITE INTENSE WITH A 60+ KT 850 MB SOUTH-SOUTHWEST
JET MOVING OVER OUR REGION. BASED ON CLIMO...THE PARENT STORM LOOKS
TO TRACK A BIT TOO FAR NORTH TO PRODUCE WIDESPREAD PROLONGED STRONG
WINDS ACROSS OUR AREA...HOWEVER THERE ARE SOME FAVORABLE FACTORS FOR
SOME AREAS POTENTIALLY EXPERIENCING STRONG WINDS. THE ENVIRONMENT
INITIALLY DOES NOT LOOK FAVORABLE FOR MIXING DURING THE OVERNIGHT
AND EARLY MORNING HOURS FRIDAY...HOWEVER SOME OF THE HIGHER
ELEVATIONS WITH SOUTH-SOUTHWEST FACING SLOPES MAY EXPERIENCE STRONG
WINDS. ALSO...THE REST OF THE AREA INCLUDING VALLEY LOCATIONS MAY
HAVE A TIME WINDOW FOR STRONGER WINDS MIXING DOWN FRIDAY MORNING
INTO THE AFTERNOON...AS FORECAST SOUNDINGS IN BUFKIT SHOWING GOOD
MOMENTUM TRANSFER ASSOCIATED WITH SHOWERS ALONG THE FRONT AND EVEN
POST-FRONTAL PASSAGE INTO FRIDAY AFTERNOON. WILL NOT ISSUE ANY
WATCHES FOR NOW...BUT WILL CONTINUE TO MENTION POTENTIAL IN THE HWO.

IN TERMS OF PRECIPITATION...WIDESPREAD RAIN IS EXPECTED FROM
THURSDAY NIGHT INTO FRIDAY MORNING. DUE TO THE STRONG
SOUTH-SOUTHWEST FLOW ALOFT...RAINFALL ENHANCEMENT IS LIKELY ACROSS
THE HIGHER TERRAIN OF THE SOUTHERN ADIRONDACKS...WHERE CLOSE TO TWO
INCHES MAY FALL. LESSER AMOUNTS ARE EXPECTED ELSEWHERE. FLOODING IS
NOT EXPECTED...SEE HYDRO SECTION FOR DETAILS. RAIN SHOULD TAPER OFF
TO SCATTERED SHOWERS FRIDAY AFTERNOON IN WAKE OF THE FRONTAL
PASSAGE. TEMPERATURES WILL LIKELY SPIKE EARLY FRIDAY
AFTERNOON...ONCE DEEPER MIXING OCCURS BEHIND THE OCCLUDED FRONT.
HIGHS IN THE UPPER 60S TO LOWER 70S ARE POSSIBLE FROM THE MOHAWK AND
UPPER HUDSON VALLEY SOUTH AND EAST...INCLUDING THE CAPITAL REGION.
THE WARMTH WILL BE ACCOMPANIED BY WINDY CONDITIONS THOUGH.

MAINLY DRY CONDITIONS ARE EXPECTED FRIDAY NIGHT AS THE STORM SYSTEM
LIFTS NORTHEASTWARD INTO THE CANADIAN MARITIMES. THERE COULD BE A
FEW LAKE ENHANCED SHOWERS OVER THE WESTERN ADIRONDACKS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE MODEL GUIDANCE IS IN GENERAL AGREEMENT IN REGARDS TO THE
LONGWAVE PATTERN...TROUGH MOVES EASTWARD ACROSS THE EASTERN UNITED
STATES OVER THE WEEKEND AS SHORT WAVE ENERGY ROTATES THROUGH IT. AT
THE SURFACE...A WAVE OF LOW PRESSURE IS EXPECTED TO FORM ALONG A
COLD FRONTAL BOUNDARY MOVING OFF THE EAST IN RESPONSE TO A SHORT
WAVE ROTATING THROUGH THE BASE OF THE TROUGH...WHILE A SECONDARY
COLD FRONT MOVES ACROSS THE REGION WHICH WILL USHER IN A MUCH COLDER
AIRMASS. HEIGHTS WILL BEGIN TO RISE AS WE HEAD INTO NEXT WEEK AND
RIDGING BUILDS IN OVER THE EASTERN UNITED STATES AS TROUGH DIGS OVER
THE PLAINS. AT THE SURFACE...CANADIAN HIGH PRESSURE BUILDS IN
CRESTING OVER THE REGION MONDAY...THEN SHIFTING OFF THE NEW ENGLAND
COAST TUESDAY.

THE WEATHER WILL REMAIN UNSETTLED OVER THE WEEKEND WITH SOME RAIN
AND SNOW SHOWERS ESPECIALLY TO THE NORTH AND WEST OF THE CAPITAL
DISTRICT AND DOWNWIND FROM LAKE ONTARIO. DRY WEATHER IS EXPECTED
FOR THE START OF THE NEW WORK WEEK WITH RIDGING IN CONTROL AT THE
SURFACE AND ALOFT.

TEMPERATURES WILL COOL TOWARD SEASONABLE LEVELS SATURDAY. HOWEVER ON
SUNDAY...THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN UP RESULTING
IN BRISK AND GUSTY NORTHWESTERLY WINDS WHICH WILL USHER IN EVEN
COLDER AIR. HIGHS SUNDAY ARE ANTICIPATED TO BE BELOW NORMAL WITH
SUNDAY NIGHT LOOKING TO BE THE COLDEST NIGHT OF THE SEASON WITH
LOWS ACROSS THE FORECAST AREA DROPPING INTO THE 20S WITH TEENS
POSSIBLE ACROSS PORTIONS OF THE WESTERN ADIRONDACKS. THE LAST TIME
WE HAD WIDESPREAD TEMPERATURES THIS COLD WAS BACK IN EARLY APRIL.
TEMPERATURES SHOULD MODERATE CLOSE TO SEASONABLE LEVELS ON TUESDAY
AS THE HIGH SHIFTS OFFSHORE AND A SOUTHERLY FLOW DEVELOPS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VERY CHALLENGING SET OF FORECASTS AS STRATUS DECK REMAINS IN PLACE
AT KPOU WITH SOME HINTS OF IMPROVEMENTS PER THE LATEST VISIBLE
IMAGERY.  OTHERWISE...A SCT-BKN VFR DECK WAS IN PLACE ACROSS MOST OF
THE REGION AS THIS TREND SHOULD CONTINUE IN THE SHORT TERM.

LATER TONIGHT...FORECAST SOUNDINGS SUGGEST THE STRATUS IS EXPECTED
TO EXPAND UNDER THE NOCTURNAL INVERSION.  IN ADDITION...DEWPOINT
DEPRESSIONS ARE EXPECTED TO NARROW WHICH BRINGS THE POTENTIAL FOR
SOME FOG FORMATION.  SO WE WILL PLACE MVFR CIGS BACK INTO THE TAFS
OVERNIGHT.  AS POWERFUL STORM DEVELOPS OVER THE CENTER OF THE
NATION...THE CHANCE FOR SOME SHOWERS WILL INCREASE AS WE WILL
FORECAST VCSH AT THIS TIME FOR THE DAYLIGHT HOURS THURSDAY.

WINDS WILL BE RATHER LIGHT AND VARIABLE THROUGH TONIGHT.  THE WINDS
ALOFT WILL INCREASE FASTER THAN AT THE SURFACE THURSDAY MORNING
WHICH LLWS WILL BE INTRODUCED.

OUTLOOK...
THU NIGHT: HIGH OPERATIONAL IMPACT. BREEZY. DEFINITE RA.
FRI: HIGH OPERATIONAL IMPACT. WINDY. DEFINITE SHRA.
FRI NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SAT-SAT NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SUN: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SUN NIGHT-MON: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
A WEAK UPPER LEVEL DISTURBANCE WILL CROSS THE REGION INTO THIS
MORNING...BRINGING ISOLATED TO SCATTERED RAIN AND SNOW SHOWERS
MAINLY OVER THE HIGHER ELEVATIONS. A MORE SIGNIFICANT STORM SYSTEM
WILL IMPACT THE REGION LATE IN THE WEEK...AS A STRONG AREA OF LOW
PRESSURE TRACKS ACROSS SOUTHERN CANADA BRINGING WIDESPREAD RAIN AND
WIND TO THE AREA THURSDAY NIGHT INTO FRIDAY.

MINIMUM RELATIVE HUMIDITY VALUES WILL ONLY DROP TO AROUND 50 TO 60
PERCENT THIS AFTERNOON...THEN INCREASE TO NEAR 100 PERCENT TONIGHT.
RH VALUES WILL BE HIGH ON THURSDAY...WITH MINIMUM VALUES ONLY AROUND
65 TO 75 PERCENT.

WINDS TODAY WILL BE WESTERLY AROUND 5 TO 10 MPH...BECOMING SOUTH
LESS THAN 5 MPH TONIGHT. WINDS ON THURSDAY ARE EXPECTED TO BE
SOUTHERLY AROUND 10 TO 15 MPH.

&&

.HYDROLOGY...
NO HYDRO ISSUES ARE ANTICIPATED THROUGH THE PERIOD. OVERALL RIVER
AND STREAM LEVELS ARE NEAR TO SLIGHTLY BELOW NORMAL FOR LATE
OCTOBER.

ISOLATED TO SCATTERED LIGHT PRECIPITATION...LESS THAN ONE TENTH OF
AN INCH LIQUID EQUIVALENT...IS EXPECTED FROM A WEAK UPPER LEVEL
DISTURBANCE THIS MORNING.

A STRONGER SYSTEM LOOKS TO IMPACT THE REGION THURSDAY INTO
FRIDAY WITH WIDESPREAD RAINFALL EXPECTED. AS OF NOW...DUE TO THE
EXPECTED PROGRESSIVE NATURE OF THIS SYSTEM AND RECENT DRY ANTECEDENT
CONDITIONS...RAINFALL SHOULD NOT BE HEAVY ENOUGH TO CAUSE HYDRO
PROBLEMS. QPF AMOUNTS ARE EXPECTED TO RANGE FROM HALF AN INCH TO AN
INCH AND A HALF...WITH ISOLATED AMOUNTS NEAR TWO INCHES. THIS WILL
LIKELY CAUSE SOME WITHIN BANK RISES ON MAIN STEM RIVERS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...KL/BGM/JPV
SHORT TERM...JPV
LONG TERM...IAA
AVIATION...BGM/IAA
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, Oct 30, 4:34 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
434 AM EDT WED OCT 30 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-311100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
434 AM EDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CANADA
THURSDAY NIGHT INTO FRIDAY...CREATING A STRONG PRESSURE GRADIENT
ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. SOUTH TO
SOUTHWEST WINDS WILL INCREASE AHEAD OF A COLD FRONT ASSOCIATED
WITH THIS SYSTEM...WITH WIND GUSTS OVER 40 MPH POSSIBLE MAINLY
ACROSS HIGHER ELEVATIONS. THERE IS ALSO THE POTENTIAL FOR STRONG
WINDS EVEN IN VALLEY LOCATIONS BEHIND THE COLD FRONT ON FRIDAY. IF
THE CERTAINTY OF THESE WIND GUSTS BECOMES GREATER...WIND ADVISORIES
MAY NEED TO BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Watches in New York, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.